Tysabri make you feel better or not?

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

Tysabri make you feel better or not?

Postby Johnnymac » Fri Dec 04, 2009 3:49 pm

I wanted to see what other experiences you all are having on Tysabri. Courtney has had a total of 22 doses since June of 07 and has taken two vacations of 2 and 3 months respectively. Contrary to all the other people at the infusion clinic that I've had the chance to meet over the last couple of years and many who I've seen post on forums, she never felt 'better' after an infusion and she never felt worse right before one.

Is there any science behind this? Could this somehow be tied to other factors like maybe the level of excess iron in the various patients (more iron may have more of the feeling better moments?)?

This particular item has always baffled me but I've never asked around about it.
User avatar
Johnnymac
Family Elder
 
Posts: 213
Joined: Wed Oct 18, 2006 3:00 pm

Advertisement

Postby turbotaguy » Sun Dec 06, 2009 8:57 am

I had 21 infusions of Tysabri before I quit a few months ago. I always felt run down and wobbly several days before I was scheduled for an infusion. After the infusion I always felt tired and run down, but the next morning after a good night sleep I always felt like a million bucks.

I haven't had an infusion in 9 weeks and I am really feeling it.
User avatar
turbotaguy
Family Member
 
Posts: 35
Joined: Thu Apr 03, 2008 3:00 pm

Postby Loobie » Sun Dec 06, 2009 10:07 am

It never did shit for me and I had an exacerbation while on it, so I stopped after 7 infusions.
User avatar
Loobie
Family Elder
 
Posts: 2196
Joined: Mon Sep 11, 2006 3:00 pm
Location: Dayton, Ohio USA

Postby jay123 » Sun Dec 06, 2009 7:47 pm

16 infusions here - still got worse. never felt bad or good after the infusions. But people I sat with during it swore by it, so it does help a lot of people.
Me, it copaxone now waiting for Dr. Dake!
User avatar
jay123
Family Elder
 
Posts: 381
Joined: Mon Sep 21, 2009 3:00 pm

Postby jr5646 » Sun Dec 06, 2009 10:42 pm

I can attest to the "rebound effect"... and man does it suck. I've been on it since 10-2006 somewhere around the 32-33 infusions (i don;t keep track anymore)l. The first two years I did fine (26). Felt alittle sluggish just prior to the 4 week interval.. then tired the day of infusion, then back to normal the next day. by no means a miricle cure... my mri's and bloodwork always came back good... no real change but no real measurable improvements either. The bonus to me is the delivery (no sticking myself), and not one single side effect... hey, i can hang with this until something better comes along...

That all changed tho when my doc abruptly took his pt's off when they hit the magic "two year" point - he thought the risk of pml was too great, plus they didn't have data past two years.. I followed his recommendation without complaining two much.. i figured it would save me the hassle of driving into the infusion center and basically burning a day, plus i figured it wasn't really helping me anyway.

Man was I wrong.... I started going down hill quickly... balance getting progressively worse (fall down worse), tired as all hell (can fall asleep at the drop of a hat for no good reason) tired... if i really pushed myselfm the next day or two i was utterly useless... when i complained to my wife abot being so tired, she said yeah, she was tired too.. There is just no real way to explain dog ass, sleep all day tired...

I now believe TY was working/helping - and it took going off the stuff to convince me. I' was never really looking for improvements (although they would be welcomed), but just slow down and/or stop progressing..

Anyway, I called the MS nurses what seemed like weekly.. and said ya gotta give me something - anything... please... I guess the complaints went over his head, and he reluctantly put his PT's back on... I was off for 6 months. The sad part is now, I'm not doing so well.. I don't feel like I did before... getting another mri in Jan. so we'll see...

Look up "rebound effect" and TY... tons of stuff. Some buy into it and others refute it.. Maybe since your wife took a few holidays, she isn't feeling the effects... I always had a problem though with feeling like crap and my doc would say, well your mri looks ok and quickly dismissed me.. well i guess i'm just making this shit up??? oh well - no use bitching... right?

There is a ton of stuff comming out soon, from ccvsi, to oral meds... so just hang in there. Btw, I must say that it's really cool that you are looking out for your wife the way you are... It has to be just as frustrating and helpless, not to mention really diffucult to understand, for you. Not sure if she communicates this to you, but I'm certain that she really appreciates your help...
jr5646
Family Elder
 
Posts: 185
Joined: Thu Nov 26, 2009 4:00 pm

Postby avantitech » Mon Dec 07, 2009 2:08 am

Folks, I've had 13 infusions so far and it's been a mild rollercoaster ride but definitely upwards for the better. Probably overall 20% better in walking, wakefulness & cognitive symptoms. No unusual side effects.
Cheers
..Adolfo
User avatar
avantitech
Family Member
 
Posts: 79
Joined: Mon Oct 26, 2009 4:00 pm
Location: Melbourne - Australia

Postby turbotaguy » Tue Dec 08, 2009 7:05 pm

Wow JR that sucks. We all know the "tired" that you are talking about. Something that you just can't explain to non MS people.

I can tell you that Ty did help me for 21 months. I had a great run during that time, but decided the risk was too great. I've been without Ty for 9 weeks (I think) and am starting to worsen to where I was before Ty (tired, balance issues, walking issues, speech and word retrieval issues). I am back on Copaxone this week. I can only hope that some of the new stuff on the way can help. Also, I am very very hopeful on CCSVI.
User avatar
turbotaguy
Family Member
 
Posts: 35
Joined: Thu Apr 03, 2008 3:00 pm

Postby dino84 » Mon Jan 04, 2010 9:53 pm

yeah, i think that tysabri is making me feel better, or then it is because of couple other drug i take, or because i quit very hard powerlifting.
still i am really thinkin that should i try and take a brake from tysabri
to see if it does anything worse or better.

i think that if i stop tysabri and my condition gets better or stays the same for the next 6months it is not tysabri, it has to be something else that has helped me, maybe the sad but true thing that i had to stop my dream of competing in professional level in powerlifting.
User avatar
dino84
Getting to Know You...
 
Posts: 18
Joined: Wed Jul 08, 2009 3:00 pm

Postby HarryZ » Tue Jan 05, 2010 9:07 am

Look up "rebound effect" and TY... tons of stuff. Some buy into it and others refute it.. Maybe since your wife took a few holidays, she isn't feeling the effects... I always had a problem though with feeling like crap and my doc would say, well your mri looks ok and quickly dismissed me.. well i guess i'm just making this shit up??? oh well - no use bitching... right?


I find it mind boggling that some MS docs still hang their hat on, if your MRI pics are OK, then you are too!! It is well known that there isn't a correlation between lesion load and disease progression and how you feel. Yet your concerns got dismissed on that very same situation!

Harry
User avatar
HarryZ
Family Elder
 
Posts: 2557
Joined: Tue May 25, 2004 3:00 pm
Location: London, ON, Canada

Postby catfreak » Wed Jan 06, 2010 3:28 pm

OK my 2 cents on Ty,

I feel like crap for about 7-10 days after an infusion. I had 9 infusions then took December off. I had #10 yesterday and was excited that I had not had the crappy feeling yet, I was even bragging to my husband about it at lunch. Well 2pm rolls around and I feel like lying down, I don't since I am working but man :cry: I want the Tysabri rush I was told about by the nurses that some people feel.

I will have another infusion in February, get my MRI and see my Neuro. I think I will take a vacation from Ty after that. We will see....

Cat
Holly - Shine On You Crazy Diamond - Pink Floyd

9/3/09 Stanford - Dr Dake - Stent in R-J to unblock Arachnoid Cyst in Sigmoid Sinus. Stent in narrowed L-J. Balloon in narrowing where R & L Jugulars meet.
User avatar
catfreak
Family Elder
 
Posts: 791
Joined: Sun Jun 01, 2008 3:00 pm
Location: Mississippi

Postby valanhb » Wed Feb 03, 2010 2:18 pm

First couple months, physically felt real good for a week after the infusion. Depression kicked into high gear for the first 2 weeks, though. After the first week I would be on a downhill slope physically until hitting rock bottom during week three.

3rd month was pretty even throughout. 4th & 5th month I didn't get much better than the 3rd week from the previous month. 6th month has been hell.
User avatar
valanhb
Family Member
 
Posts: 25
Joined: Tue Feb 02, 2010 4:00 pm


Return to Tysabri (Antegren or Natalizumab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service